Jump to content

Headaches and Headache Tablets


Recommended Posts

hi all had check up with my doctor yesterday All went well though i now no a few things i didnt fist off the ruptured one was 5mm (not the 2mm that i told you ) the un ruptured one is 2mm. Second is that the annie s are not at the back of my head they are behind my eyes .

anyway back to question/ title my headache are stilol really bad but the docs thinks they should be gone im on codiene (from what i heard not very good) only take when i have to.

how long did you have your headache for im going to go mad soon :crazy:

Link to comment
Share on other sites

When I had my headache I was given diclofenac (anti infalmmatory) which didn't help me at all. I took co-codaomol which did help & the only other thing that helped was amytripteline which is a muscle relaxant. Since my clipping I usually manage on paracetamol or cocodamol but my SAA din't rupture so I know I am very lucky not to suffer too much with headaches.

Link to comment
Share on other sites

Hi Donna,

I had a burst aneuryms three months ago now and have variously been prescribed Tramadol, Diclofenac and Dihydrocodeine for the headaches, which are worse at night and on waking. However, all of them had nasty side effects for me so I now only use paracetamol (2x500mg) which I do need every day although on my 'good' days I don't need to take the full allowance of 8 tablets.

The good days are becoming a little more regular now so I am hoping for continuous improvement!

Take care of yourself,

Mace x

:-P

Link to comment
Share on other sites

Hi Donna,

I'm still amazed at the amount of conflicting info that Doc's seem to give out! I was told that after a SAH, you'll probably be prone to having more headaches than before ... which has been the case for me.

Your SAH was fairly recent, in terms of recovery, so I wouldn't say that it's unusual to still be having headaches and nerve pain. Are you keeping yourself hydrated and drinking enough water throughout the day? Codeine based products are normally something that the medics don't like you to take for very long, as they can become addictive and they will normally try to wean you off it and prescribe alternative painkillers. Meds like Codeine can also cause what are known as re-bound headaches, so it can become a vicious circle. I know that when I was taking them, I often used to wake up with what I can describe as a "hangover" type head.

None of us are medics on here, so we aren't qualified to prescribe etc., but it may be worth your while contacting the Doctor again to discuss a different type of painkiller. I used to stick to taking 2 x 500mg paracetamol and that's generally what I still take now.

Another thing to consider, is cutting down or cutting out caffeine completely, as it dehydrates you .... After the initial withdrawal (which gave me a headache!) I found that it really helped to lessen the heads .... it doesn't happen overnight, but it certainly lessened the frequency and I haven't touched caffeine since.

Link to comment
Share on other sites

hi all thanks for the replies i dont drink much coffee about 2 cups a month if any . at home i drink de-caf tea most of the time(as i cant tell the diff) i drink loads of water/juice throughout the day and i dont drink anything fizzy. i only take paracetomo when i can get away with it never really over do it i suppose time will tell was just wonder what everyone else took as i want to come of codeine as i have been on it now for 5 months :shock: I do no its not the codiene causing the headaches as i dont take it evryday only whn i really have to

PS ITS its SOLpadol 30/500 i take not just codeine on its own

Link to comment
Share on other sites

Hi Donnamarie,

I am 2yrs on and still suffer terrible headaches. I try to only use paracetamol but occasionally have to take co-dydramol and have recently been given co-codamol as the other two weren't taking the pain away. I also only take this when desperate as I don't like the 'hangover' effect.

I find that stress & tiredness are the main cause of pain in my head but was interested to read the other posts about ditching coffee (what a thought - i'm sure i'm addicted to it and it keeps me going!)I may give it a try to see what happens....

M x

Link to comment
Share on other sites

Hey Donna Marie

You don't have to be taking the codeine everyday for it be causing the headaches - after five months it will be "in your system". I used to have a nurse for a neighbour and she was shocked that I'd been prescribed codeine for a brain injury - at the end of the day it's an opium based drug that is addictive and can cause hallucinations and analgesic headaches. Like Mace, I was prescribed Tramadol instead - another opium based drug that has the same affect as codeine. I took myself off them both and haven't touched anything with codeine in since.

It might sound weird, but check the ingredients on the juice/dilute drink you're having. I used to have a lot of no added sugar and diet drinks before my SAH - they all contain Aspartame or Asculfame - these are artificial sweeteners that now give me horrendous headaches. As soon as I cut these out of my diet and stopped taking the Codeine, my headaches disappeared within days.

I wouldn't advise just stopping medication that the Doc has prescibed though - it may be worth talking to them and telling them that you want to stop taking the codeine - they may give you something weaker to wean yourself off them.

I wouldn't/don't take anything other than paracetamol now and thats very rarely - I'm lucky in that I only get headaches when I'm tired or have pushed myself too far.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...